MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CAPSTONE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MEDTRONIC SOFAMOR DANEK USA, INC CAPSTONE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 2990003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Procedure: transforaminal lumbar interbody fusion pre-operative diagnosis: lumbar spinal canal stenosis level: l4-s it was reported that intra-op, breakage of the shaft was confirmed outside the patient's body.The product came in contact with the patient.No product fragments remained in patient.No symptoms or complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis: visual and optical inspection of the threaded inserter did not reveal any non-conformances.Functionally tested the threaded inserter with a sample 2990001 inserter with no issues.No fault found.Inserter is capable of performing its intended function.If information is provided in the future, a supplemental report will be issued.

Brand Name
CAPSTONE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7852230
Report Number1030489-2018-01212
Device Sequence Number1938633
Product Code MAX
UDI-Device Identifier00613994846266
UDI-Public00613994846266
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103731
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2990003
Device Lot NumberNM11M002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2018
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer12/19/2018
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date01/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1